MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 560 HEMATOLOGY SYSTEM
Model Number ADVIA 560 HEMATOLOGY SYSTEM
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The customer reported that smoke was observed when the system was powered on after the user had difficulty opening and closing the front cover of the advia 560 hematology system during control measurement.While forcibly trying to close the front door of the advia 560 hematology system, the customer pinched the led cable and it shorted.The cause of the smoke coming from the advia 560 hematology system was due to the pinched led cable.The cause of the event was due to the lack of required customer maintenance.The customer is currently using an alternate advia 560 hematology system for patient sample testing.
 
Event or Problem Description
A customer observed smoke coming from the right side of the advia 560 hematology system.The smoke was observed from the central processing unit (cpu) board.The customer turned off the power and switched to an alternate advia 560 hematology system.There were no known reports of harm or injury due to the smoke from the advia 560 hematology system.There were no patient testing delays and no impact on patient results or patient care.

Brand Name
ADVIA 560 HEMATOLOGY SYSTEM
Common Device Name
ADVIA 560 HEMATOLOGY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10951
MDR Report Key8444229
Report Number2432235-2019-00106
Device Sequence Number10832322
Product Code GKZ
UDI-Device Identifier00630414601816
UDI-Public00630414601816
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 560 HEMATOLOGY SYSTEM
Device Catalogue Number11170842
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1